Alert archive / Michigan / Gale Warnings in 2019
Gale Warning 25, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Nov 14, 2019, 9:09 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2019, 9:09 PM EST (02:09 UTC)
- Expired
- Nov 15, 2019, 4:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
128 WHUS73 KAPX 150209 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 909 PM EST Thu Nov 14 2019 LHZ345-LMZ341-342-344-151000- /O.UPG.KAPX.SC.Y.0096.000000T0000Z-191116T0000Z/ /O.NEW.KAPX.GL.W.0025.191115T0209Z-191115T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 909 PM EST Thu Nov 14 2019 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect until 6 AM EST Friday. The Small Craft Advisory is no longer in effect. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ346>349-LMZ323-345-346-LSZ321-322-151000- /O.CON.KAPX.SC.Y.0096.000000T0000Z-191116T0000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 909 PM EST Thu Nov 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A Small Craft Advisory remains in effect until 7 PM EST Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
6 follow-up statements
196 WHUS73 KAPX 150340 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1040 PM EST Thu Nov 14 2019 LHZ345-LMZ341-342-344-151100- /O.CON.KAPX.GL.W.0025.000000T0000Z-191115T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 1040 PM EST Thu Nov 14 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... A Gale Warning remains in effect until 6 AM EST Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ346>349-LMZ323-345-346-LSZ321-322-151145- /O.CON.KAPX.SC.Y.0096.000000T0000Z-191116T0000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1040 PM EST Thu Nov 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A Small Craft Advisory remains in effect until 7 PM EST Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
765 WHUS73 KAPX 150644 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 144 AM EST Fri Nov 15 2019 LSZ321-151445- /O.UPG.KAPX.SC.Y.0096.000000T0000Z-191116T0000Z/ /O.EXB.KAPX.GL.W.0025.000000T0000Z-191115T1600Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 144 AM EST Fri Nov 15 2019 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect until 11 AM EST this morning. The Small Craft Advisory is no longer in effect. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ346-347-151445- /O.UPG.KAPX.SC.Y.0096.000000T0000Z-191116T0000Z/ /O.EXA.KAPX.GL.W.0025.000000T0000Z-191115T1100Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 144 AM EST Fri Nov 15 2019 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect until 6 AM EST early this morning. The Small Craft Advisory is no longer in effect. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ341-342-344-151100- /O.CON.KAPX.GL.W.0025.000000T0000Z-191115T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 144 AM EST Fri Nov 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A Gale Warning remains in effect until 6 AM EST early this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ348-349-LMZ323-345-346-LSZ322-151445- /O.CON.KAPX.SC.Y.0096.000000T0000Z-191116T0000Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 144 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A Small Craft Advisory remains in effect until 7 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
567 WHUS73 KAPX 150845 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 345 AM EST Fri Nov 15 2019 LHZ345>347-LMZ341-342-344-151100- /O.CON.KAPX.GL.W.0025.000000T0000Z-191115T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 345 AM EST Fri Nov 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A Gale Warning remains in effect until 6 AM EST early this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LSZ321-151600- /O.CON.KAPX.GL.W.0025.000000T0000Z-191115T1600Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 345 AM EST Fri Nov 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A Gale Warning remains in effect until 11 AM EST this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ348-349-LMZ323-345-346-LSZ322-151645- /O.CON.KAPX.SC.Y.0096.000000T0000Z-191116T0000Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 345 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A Small Craft Advisory remains in effect until 7 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
621 WHUS73 KAPX 151200 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 700 AM EST Fri Nov 15 2019 LSZ321-151600- /O.CON.KAPX.GL.W.0025.000000T0000Z-191115T1600Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 700 AM EST Fri Nov 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A Gale Warning remains in effect until 11 AM EST this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-346-LMZ341-342-344-152000- /O.EXB.KAPX.SC.Y.0096.000000T0000Z-191115T2200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 700 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 5 PM EST this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-152000- /O.EXA.KAPX.SC.Y.0096.000000T0000Z-191116T0000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 700 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 7 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ349-LMZ323-345-346-LSZ322-152000- /O.EXT.KAPX.SC.Y.0096.000000T0000Z-191115T2200Z/ Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 700 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... The Small Craft Advisory is now in effect until 5 PM EST this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ348-152000- /O.CON.KAPX.SC.Y.0096.000000T0000Z-191116T0000Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 700 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A Small Craft Advisory remains in effect until 7 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
754 WHUS73 KAPX 151551 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1051 AM EST Fri Nov 15 2019 LSZ321-152100- /O.EXT.KAPX.GL.W.0025.000000T0000Z-191115T2100Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1051 AM EST Fri Nov 15 2019 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-346-349-LMZ323-341-342-344>346-LSZ322-152200- /O.CON.KAPX.SC.Y.0096.000000T0000Z-191115T2200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1051 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-160000- /O.CON.KAPX.SC.Y.0096.000000T0000Z-191116T0000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1051 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
162 WHUS73 KAPX 152111 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 411 PM EST Fri Nov 15 2019 LSZ321-160000- /O.EXP.KAPX.GL.W.0025.000000T0000Z-191115T2100Z/ /O.EXA.KAPX.SC.Y.0096.000000T0000Z-191116T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 411 PM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... The National Weather Service in Gaylord has issued a SMALL CRAFT ADVISORY, which is in effect until 7 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LHZ345-346-LMZ323-341-342-344>346-LSZ322-152215- /O.CAN.KAPX.SC.Y.0096.000000T0000Z-191115T2200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 411 PM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the SMALL CRAFT ADVISORY. $$ LHZ347>349-160300- /O.EXT.KAPX.SC.Y.0096.000000T0000Z-191116T0300Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 411 PM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 14, 8:09 PM EST, 1 hour earlier.
Area forecast discussion, Nov 14, 8:09 PM EST, 1 hour before
Area Forecast Discussion
National Weather Service Gaylord MI
809 PM EST Thu Nov 14 2019
.NEAR TERM...(Through Tonight)
Issued at 313 PM EST Thu Nov 14 2019
...Cold and mostly quiet with light snow...
High Impact Weather Potential...Minimal. Freezing drizzle possible
mainly south of M-32
Synopsis/Forecast: Very light lake effect snow showers are
continuing their diminishing trend this afternoon. This is in
response to mild subsidence and drying profiles behind a departing
shortwave to our southeast. Overall a relatively tranquil, if not
cold day out there. Another wave digging into south-central Ontario
is progged to continue slightly southeastward before moving into
Quebec through tonight. This system has been producing light snow
across Manitoba and Ontario, within a narrow band of decent lift and
moisture. The system's trailing cold front will move through our
region late tonight. This will provide a resurgence in light snow
showers across the area, most notably along the tip of the Mitt, far
northeast lower, and eastern upper where deeper moisture will
reside. Outside of these regions, there is a good chance of freezing
drizzle, mainly between midnight and sunrise, per forecast
soundings. Given forecast overnight lows once again below freezing,
and the occurrence of light freezing drizzle this morning, this will
&&
.SHORT TERM...(Friday through Sunday)
Issued at 313 PM EST Thu Nov 14 2019
...Minor Lake Effect Friday...
High Impact Weather Potential...Minimal.
Pattern Synopsis/Forecast...High pressure west of the Upper Great
Lakes and with the sfc low moving into the Canadian Maritimes, The
1000-850 mb layer flow is NW to NNW, and continues through the day
to veer N and then Friday evening, NE. 850 mb temperatures are
colder than -10c over Lake Superior (SST ~+8C)and a portion of N
Lake Michigan (SST ~+10C). This continues some decent instability
with the Delta T around 20 to 22C. However, the lacking thing is the
synoptic 850-700 mb layer moisture, with a RH of 30 to 40%. So the
morning starts with the minor to light LES in the NW Flow regions,
then NNW, then N, and then ending as it goes NE when the sfc ridge
axis moves through overnight. Temperatures then warm as we on
Saturday as the return flow begins and by 00z/Sun (Sat. evening) we
are approaching 0c at 850 mb. The next system is a clipper system
that drops into the Upper Great Lakes on Sunday, with the warm
frontal precipitation working its way across the Upper Peninsula and
N Lake Michigan and into the forecast area.
Primary Forecast Concerns...The Lake effect on Friday, looks to be
pretty minor, with only the moisture uncertainty that could cause an
uptick for the bands. However, the winds look to move across the
region fast enough through the day for the light snow to move
through quickly before ending.
The other issue would be onset of precipitation (probably snow) into
the E upper as the SW winds move over N Lake Michigan again. The
uncertainty now is the 850 mb temperatures. The temperatures stay
warm enough to keep the instability from being an issue on the front
end, so if the 850 mb temperatures are a few degrees colder than
progged, then there could be some enhancement.
.LONG TERM...(Sunday night through Thursday)
Issued at 313 PM EST Thu Nov 14 2019
High Impact Weather Potential...The brief warm up, could cause some
issues with snow melt, although with most of the snow from lake
effect, the amount of moisture in the snow pack, looks low.
Sunday evening, the clipper low at 500 mb moves into the Upper
Great Lakes, and begins to cut off. The sfc low begins to fill and
is slow to migrate out of the region. 850 mb temperatures are
around -5C, which will keep us, at least during the day with some
kind of mixed precipitation, probably. The mixed precipitation
will likely turn to all snow overnight, and as we get into Monday
morning, the trough axis moves through putting us in NW flow.
However, this system isn't like the last with the major cold air.
We have enough for instability, but with the warm water
temperatures (see above), more likely the days will have minor to
light snow fall amounts, (no more than 3") while being mixed with
rain, and then light amounts overnight as it turns to snow at
night. This pattern will continue into Wednesday evening before
the precipitation will probably come to an end as the 850 mb ridge
axis moves through the region Wednesday night. Thursday, the
precipitation moves back into the region as another clipper moves
into the Upper Great Lakes.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 809 PM EST Thu Nov 14 2019
Fairly solid deck of lower (MVFR) clouds is stuck beneath a strong
inversion. Back edge of the cloud deck is sitting across Lake
Michigan. However, I don't expect the back edge to make any
substantial inroads across northern Lower Michigan tonight, owing
to shallow cold air/lake reinforcement to the cloud deck. Thus
solid MVFR conditions are expected to remain through tonight and
into Friday.
Meanwhile, surface cold front is across Lake Superior this evening
and will drop down through the region overnight into Friday
morning. No appreciable precip anticipated with this feature. But,
some lake induced precip will redevelop this evening and slide
down into northern Lower Michigan as winds veer northwest. Snow
showers off Lake Superior. But precip across northern Lower
Michigan may be more of the -FZDZ variety owing to the strong
inversion aloft and supercooled cloud layer. FZDZ will be most
common through the higher terrain/tip of the mitt areas and impact
PLN/APN.
&&
.MARINE...
Issued at 313 PM EST Thu Nov 14 2019
An area of low pressure tracking through Ontario will drag a weak
cold front through nrn Michigan, with a slight increase in snow
showers along it. Mainly westerly winds increase in gustiness
tonight, before turning out of the northwest late tonight into
tomorrow morning with the passage of the front. Peak wind gusts
will occasionally get into the 20-25kt range in the near shores,
leading to small craft advisory conditions tonight through
tomorrow.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 7 PM EST Friday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 7 PM EST Friday for LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY until 7 PM EST Friday for LSZ321-322.
&&
NEAR TERM...STJ
SHORT TERM...JL
LONG TERM...JL
AVIATION...BA
MARINE...STJHazardous weather outlook, Nov 14, 4:06 PM EST, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 406 PM EST Thu Nov 14 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036- 041-042-086>088-095>099-152115- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet- Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena- Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee- Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 406 PM EST Thu Nov 14 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Lakeshore flooding is possible Friday along our Lake Michigan and far Northern Lake Huron shoreline areas. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.